MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Intraocular Pressure Increased (1937); Pain (1994); No Code Available (3191)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report number - mw5093020.(b)(4).Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, - 11.5 diopter, in the patients right eye (od), on (b)(6) 2019.At one-day post-op, the patient reported eye pain, which was not resolved with artificial tears or warm compresses.The patient got a second opinion but was unable to solve the source of the pain.The patient requested the lens be removed and the lens was explanted on (b)(6) 2020.There are no plans to implant another icl lens.The cause of the event was unknown.The patient reported post-op, her eye pressure had increased and was treated with combigan.Was also treated for dry eye for over a month.The patient's current condition still has occasional pain.
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in a ziploc bag, in a vial with liquid and clear surgical residue on the lens.Visual inspection found no visible damage to the lens and residue on the lens.Corrected data: h6 - patient code 3191: no code available (medication: combigan) should have been included in intial medwatch report.Additional information: h6 - method code 3331, device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6 - patient code: 1937 should be removed as it is not applicable.B5 - it was indicated from the reporter that prior to surgery, in (b)(6) 2019, the patient had a "hair clip injury" which resulted in a bruised eye lid.Doctor found no evidence of an injury to the eye itself.Patient received several other doctors opinions and at some point was prescribed cambigan to treat elevated iop.Combigan was noted to have been first used on (b)(6) 2020 and was discontinued on (b)(6) 2020 and then again resumed on (b)(6) 2020 which reported the patient had 13mmhg eye pressure.The day before they found her eye pressure to be 23mmhg.Patient continued to use combigan as of (b)(6) 2020 and has been to a corneal specialist.Who is investigating the possibility of ophthalmic neuralgia.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9772182
Report Number2023826-2020-00374
Device Sequence Number19621372
Product Code MTA
UDI-Device Identifier00841542103053
UDI-Public00841542103053
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/27/2020
06/03/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/23/2020
06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK; CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR